ANZIAM J. 49 (2007), no. 1, pp. 75–83.

A note on the stability and the approximation of solutions for a Dirichlet problem with p(x)-Laplacian

Marek Galewski
Faculty of Mathematics and Computer Science
University of Lodz
Banacha 22
90-238 Lodz
Received 1 September 2006; revised 11 June 2007


We show the stability results and Galerkin-type approximations of solutions for a family of Dirichlet problems with nonlinearity satisfying some local growth conditions.

Download the article in PDF format (size 120 Kb)

2000 Mathematics Subject Classification: primary 35A15; secondary 35B35, 65N30
(Metadata: XML, RSS, BibTeX) MathSciNet: MR2378150 Z'blatt-MATH: pre05243892


  1. R. A. Adams, Sobolev Spaces (Academic Press, New York, 1975). MR450957
  2. S. N. Antontsev and S. I. Shmarev, “Elliptic equations and systems with nonstandard growth conditions: existence, uniqueness and localization properties of the solutions”, Nonlinear Anal. 65 (2006) 728–761. MR2232679
  3. J. Chabrowski and Y. Fu, “Existence of solutions for p(x)-Laplacian problem on a bounded domain”, J. Math. Anal. Appl. 306 (2005) 604–618. MR2136336
  4. I. Ekeland and R. Temam, Convex Analysis and Variational Problems (North-Holland, Amsterdam, 1976). MR463994
  5. X. L. Fan and H. Zhang, “Existence of solutions for p(x)-Laplacian Dirichlet problem”, Nonlinear Anal. 52 (2003) 1843–1852. MR1954585
  6. X. L. Fan and D. Zhao, “On the spaces L^{p}(x)(Ω) and W^{k},p(x)(Ω)”, J. Math. Anal. Appl. 263 (2001) 424–446. MR1866056
  7. X. L. Fan and D. Zhao, “Sobolev embedding theorems for spaces W^{k},p(x)(Ω)”, J. Math. Anal. Appl. 262 (2001) 749–760. MR1859337
  8. M. Galewski, “On the existence and stability of solutions for Dirichlet problem with p(x)-Laplacian”, J. Math. Anal. Appl. 326 (2007) 352–362. MR2277787
  9. O. A. Ladyzhenskaya and N. N. Ural'tseva, Linear and quasi-linear elliptic equations (Academic Press, New York, 1968). MR244627
  10. M. Růžička, Electrorheological fluids: Modelling and Mathematical Theory, Volume 1748 of Lecture Notes in Mathematics (Springer-Verlag, Berlin, 2000). MR1810360
  11. V. V. Zhikov, “Averaging of functionals of the calculus of variations and elasticity theory”, Math. USSR Izv. 29 (1987) 33–66. MR864171
Australian Mathematical Publishing Association Inc.

Valid XHTML 1.0 Transitional